Maseno University

  • Increase font size
  • Default font size
  • Decrease font size
You are here: School of Mathematics,Statistics and Actuarial Scciences

School of Mathematics, Statistics and Acturial Science



The School of Mathematics, Statistics and Actuarial Science focuses on teaching and research programs which, besides ensuring a rational exploitation of the vast natural resource potential also offers opportunities for scientific innovations for job creation and employment in the public and private sector as well as self- employment.

Mission
The mission of the School of Mathematics, Statistics and Actuarial Science is to be a strong and outstanding centre for the teaching, development and promotion of mathematics and allied disciplines to support sustainable economic development society, striving at all times for relevance in teaching and research and excellence among staff and students.
The school pursues broad interests, bringing together a range of expertise with focus on application of mathematics to human resource development; and research in mathematics and allied disciplines and a focus on the conservation of natural resources and the integration of environmental issues.

Objectives
The specific objectives are to:
1. To promote and optimize the role of mathematics in all aspects of national growth and development.
2. To produce skilled and competent manpower capable of independent thinking and creativity.
3. To achieve and maintain the highest academic standards among staff and students.
4. To promote the development of post-graduate studies in all areas of focus in the school.
5. To promote research-based teaching and learning.
6. To promote the creation of a user-friendly information society.
7. To promote/enhance interdisciplinary co-operation.
8. To promote co-operation between units of the school and national and international institutions, agencies and individuals interested in the advancement of mathematics education, the utilization of technology and conservation and sustainable of natural resources.
9. To facilitate the acquisition of the necessary infrastructure and facilities in all units of the school for effective teaching and research.

Departments
Formerly a department in the faculty of science, the school was established in 2011. It currently has two departments namely:-
1. Department of Statistics and Actuarial Science
2. Department of Pure and Applied Mathematics
 
The departments offer both undergraduate and postgraduate degree programs. In the near future, the school has a vision of establishing a department of mathematics education to take the total number of departments to 3.

 

YearAbstract/PaperJournalAuthor(s)
 2013 Gas pooling: A sampling technique to overcome spatial heterogeneity of soil carbon dioxide and nitrous oxide fluxes. Soil Biology and Biochemistry, 67, 20–23. Arias-Navarro, C.;  Díaz-Pinés, E,  Kiese, R.; . Rosenstock, T.S.;  Rufino, M.C.;  Stern, D.; Neufeldt, H.;  Verchot, L.V.;  Butterbach-Bahl, K.
 2013 Analytic solution of a nonlinear Black-Scholes equation. International Journal of Pure and Alied Mathematics, 82(4), 547-555. Esekon, J.E.
 2013 Solutions of second order partial differential equations in two independent variables using methods of characteristics. International Journal of Multidiciplinary Sciences and Engineering, 4(5), 21-24. Kwach, B.O.; Manyonge, A.W.; Alambo, D.O.; Aminer, T.
 2013  Elementary Partial Differential Equations, Lap Lambert Academic Publishing, Saarbrucken, Germany, ISBN 978-3-659-38790-6. Manyonge, A.
 2013 Weak solution of the Euler-Poisson-Darboux equation for n=4.  Journal of Alied Mathematical Sciences, 7(7), 315-325. Manyonge, A.; Kwenyu, D.; Bitok, J.; Nyambane, H.; Maremwa, J. 
 2013 S.N. Estimation of market volatility-A case of logistic Brownian motion. International Journals of Marketing and Technology, 2(1), 37-48. Oduor, D.B.; Ongati, N.O.; Okelo, N.B.; Onyango,
 2013 Strict characterizations for amenability in Banach algebras and certain subclasses.  International Journal of Mathematics and Soft Computing, 3(1), 1-11.  Okelo, B.; Agure, J.; Oleche, P.O.
 2013
Various notions of orthogonality in normed spaces.
Acta Mathematica Scientia, 33(5), 1387-1397. Okelo, N.; Agure, J.; Oleche, P.
 2013  On the solution of confined aquifer flow equations: Finite difference aroximations. Journal of Alied Mathematical Sciences, 7(58), 2885-2896. Okiro, J.; Manyonge, A.W.; Ongati, O.; Shichikha, J.
 2013  A finite differences solution to the vibrating membrane problem. Journal of Mathematical Theory and Modeling, 3(3), 1-12. Ronoh, K.; Manyonge, A.W.; Koross, A.
 2013 Modelling stratified flow in an inclined flow channel with a bend.  Journal of Alied Mathematics and Bioinformatics, 3(3), 59-73. Saina, P.K.; Manyonge, A.W.; Kimaiyo, J.K.; Maremwa, J.S.
 2013  An Investigation of the effects of boundary layer thickness on a thin film of liquid flow down and inclined plane. Pioneer Journal of Mathematics amd Mathetical Sciences, 8(1). 21-33. Sang, N.K.; Manyonge, A.W.; Shichikha, J.M.
    
2012 An Aggregated Model for Optimal Harvesting of Fish. International Journal of Ecological Economics and Statistics, 27(4), 76-88. (CESER Publications) Otumba, E.O.; Mwambi, H.; Onyango, F.

2012 Automorphisms of a certain class of completely primary finite rings. International Journal of Pure and Applied Mathematics, 74(4), 465-482 (Academic Publications, Ltd) Owino, M.O.

2011 Spectral analysis of higher order differential operators with unbounded coefficients II. Mathematische Nachrichten. 285(2-3), 181–201, (Wiley) Behncke, H.; Nyamwala, F. O.

2011 Mathematical Model for Detecting Diabetes in the Blood. Applied Mathematical Sciences, 5 (6), 279 – 286 (Hikari) Kwach, B.; Ongati, O.; Simwa, R.

2011 3-Dimensional mathematical modelling of temperature distribution in porous media. International Journal of Pure and Applied Mathematics. 70(7), 1021-1028 (Academic Publications, Ltd) Lawi, G.O.; Manyonge, W.A

2011 Introduction to Fluid Dynamics ISBN 9966-7288-6-4, Earstar (EA) Ltd., Eldoret, Kenya 2011. Manyonge, A.W.

2011 Mathematics of War: Guerilla versus Guerilla Combat. Journal of Mathematical Sciences, 22(1), 1-6. International Centre for Advance Studies, West Bengal, India. Manyonge, A.W.; Okaka, C.A.; Nyambane, H.

2011 On the use of an Age-structured matrix for Estimating Population sizes of Migrating species. International Journal of Mathematical Archive, 2(10), 2027-2029. Otumba, E.O.

2011 Fluctuations in Leslie Matrix Parameters and their effect on the stable population structure. International Journal of Current Research, 3(11), 144-151. Otumba, E.O.; Onyango, F.

2011 Fluctuations in Leslie Matrix parameters and their effects on stable population structure. International Journal of Current Research, 3(1), 144-151 Otumba, E.O.; Onyango, F.

2011 3-Dimensional Mathematical Modelling of Temperature Distribution in Porous Media. International Journal of Pure and Applied Mathematics, 70(7), 1021-1028. Academic Publications Ltd, Sofia, Bulgaria. Owuor, L.G.; Manyonge, W.A.

2010 On numerical and centre values range. International Journal of Mathematical Analysis, 4(15), 727 – 736 (Hakari Ltd). Agure, J.O.; Oleche, P.O.

2010 Norm of a derivation and hyponormal operators. International Journal of Mathematical Analysis, 4, 687-693 (Hakari Ltd) Bonyo, J.O.; Agure, J.O.

2010 Norms of inner derivations on norm ideals. International Journal of Mathematical Analysis, 4, 695-701 (Hakari Ltd) Bonyo, J.O.; Agure, J.O.

2010 Analytic solution of a nonlinear Black-Scholes partial differential equation. International Journal of Pure and Applied Mathematics, 61 (2), 219-230 (Academic Publications) Esekon, J.; Onyango, S.; Omollo-Ongati, N.

2010 Irrotational Motion of a Perfect Fluid: Finite Element Solution. Journal of Mathematical Sciences, 21(3), 257-266. (International Centre for Advance Studies, West Bengal, India). Manyonge, A.W.; Bitok, J.K.; Nyambane, H.

2010 Finite difference approximations of confined aquifer flow equations. Journal of Mathematical Sciences, 21(3), 309-314. (International Centre for Advance Studies, West Bengal, India). Manyonge, A.W.; Nyambane, H.; Bitok, J.K.

2010 Mathematical modelling of temperature distribution in porous media. International Journal of Pure and Applied Mathematics, (Academic Publications) (in press). Manyonge, W.A.; Ongati, O.; Lawi, O.G.

2010 A functional calculus for (a, a + 1) - type R operators.

International Journal of Mathematical Analysis, 4, 737 – 760 (Hakari Ltd) Oleche, P.O.; Agure, J.O.

2010 Orthogonal extension of Lie algebras, International Journal of Pure and Applied Mathematics, (Academic Publications) (in press). Ongati, O.; Owino, M.O.

2010 On the Walrasian-Samuelson price adjustment model.

International Journal of Pure and Applied Mathematics, 61 (2), 211-218 (Academic Publications) Onyango, S.N.; Omollo-Ongati, N.; Otula, N.J.

2010 Application of computer based resources in geography education in secondary schools. Educational Research, 1(7), 219-225 (International Research Journals). Osodo, J.; Indoshi, F.C.; Ongati, O.

2010 Attitudes of students and teachers towards use of computer technology in geography education. Educational Research, 1(5), 145-149 (International Research Journals). Osodo, J.; Indoshi, F.C.; Ongati, O.

2010 Sensitivity Analysis of Leslie Matrices. Journal of Mathematical Sciences, 21: 101-112. Otumba, E.O.; Onyango, F.

2010 Relativistic dynamics in a non-inertial reference frame. International Journal of Pure and Applied Mathematics. (Academic Publications) In press) Simiyu, W.D.; Akeyo, O.J.; Ongati, O.N.
 2009  Helices on del Pezzo surfaces and tilting Calabi-Yau algebras.  Advances in Math.  (Elsevier) (in press) Available on the mathematical archive www.arxiv.org.  Bridgeland, T.; Stern, D.
    
 2009  Implicit finite difference methods arising from operator splitting for solving 1-D heat equation.  International Centre for Advanced Studies, India. 20(1), 75-82. (Center for the Advanced Study of India)  Koross, A.; Chepkwony, S.; Oduor, M.O.E.; Ongati, O.
    
2009  Hybrid finite difference schemes for solving Burger’s equation.   Journal of Agriculture, Pure and Applied Science and Technology, 1, 45-52. (African Online Journal)  Koross, A.; Oduor, M.E.O.; Ongati, O.
    
2009  Operators with slowly decaying resolvents toward the spectrum.  International Journal of Pure and Applied Mathematics, 51(3), 345-357. (Academic Publications)  Oleche, P.O.; Ongati, N.O.; Agure, J.O.
    
2009  The algebra of smooth functions of rapid descent.  International Journal of Pure and Applied Mathematics, 52(2), 163-176. (Academic Publications)  Oleche, P.O.; Ongati, N.O.; Agure, J.O.
    
2009 On the structures of quotient groups.  International Journal of Pure and Applied Mathematics, 54(4), 497-502. (Academic Publications)   Ongati, N.O.; Owino, M.O.
    
2009 Unit groups of certain classes of commutative finite rings.   Journal of Mathematical Sciences, 20(3), 275-280. (SpringerLink)  Owino, M.O.; Chikunji, C.J.
    
2009  Unit groups of (k+1) index radical zero commutative finite rings.  International Journal of Pure and Applied Mathematics, 57(1), 57-67. (Academic Publications)  Owino, M.O.; Chikunji, C.J.
    
2009 An explicit operator splitting method for solving 1-D modified Burgers’ Equation.  Botswana Journal of Technology, 18 (2), 19-21 (Botswana University)  Korossm A.; Oduor, M.O.E.; Ongati, O.
    
 2008  Study of non-normal operators in a complex Hilbert space.  Journal of Mathematical Sciences, 19(2), 153-161. (International Centre for Advanced Studies, India)  Mile, J,K.; Rao, G.K.R.; Ogonji, J.A. Simiyu, A.N.
    
 2008  Similarity of operators in a Hilbert Space.  East African Journal of Pure and Applied Science, 1(1), 101-106. (Moi University, School of Science Publication) Mile, J.K.; Simiyu, A,N.; Rao, G.K.R. 
    
 2008  Norms of Elementary Operators in Banach Algebras.  International Journal of Mathematical Analysis, 2, 411 – 424 (Hakari Ltd)  Nyamwala, F.O.; Agure, J.O.
    
 2008  Modular structure of sl.(2).  Journal of Research in Physical Sciences, 4(3), 32-38. (The International Research and Development Institute)  Owino, M.O.; Ongati, O.
    
 2008  Unitary equivalence of the unilateral shift.  East African Journal of Pure and Applied Science, 1(1), 121-124. (Moi University, School of Science Publication)  Simiyu, A,; Mile, J.; Rao, G.K.R.
    

2007 
Norms and spectrum of elementary operators in B(H).  African Journal of Science and Technology (AJST), 8(2), 8-17 (African Network of Scientific and Technical Institutions)  Nyamwala, F.O.
    
 2004  On pattern recognition of Ito process in market price place.   In Environmental economics and investment assessment, (Aravossis, K., Eds), Wessex Institute of Technology Publishers, Wessex.  Onyango, S.N.; Ingleby, M.
Written on 03 April 2012, 13.50 by admin
latest-news-from-the-school-of-arts-and-scoial-science Media Students News item
195480

School of Mathematics

Email Print

.